MAUDE Adverse Event Report: SEASPINE INC. CABO ANTERIOR CERVICAL PLATE SYSTEM; VARIABLE -4.0MM SELF DRILLING, 14MM

SEASPINE INC. CABO ANTERIOR CERVICAL PLATE SYSTEM; VARIABLE -4.0MM SELF DRILLING, 14MM
Model Number 81-1614
Medical Device Problem Codes Mechanical Problem (1384); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Patient Problem/Medical Problem (2688)
Date of Event 05/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2020, the patient underwent anterior cervical fixation consisting of the cabo anterior cervical plate system.Seaspine was informed of a revision surgery that occurred on (b)(6) 2020 as a result of a postoperative screw migration.The case sheets from both the index surgery and revision surgery were analyzed by product monitoring along with the information received by the distributor; the 81-1614 variable - 4.0mm self drilling 14mm screw was not made available for investigation as the explant was discarded at the hospital at the time of the revision surgery.Furthermore, no x-rays were provided for analysis.The distributor noted during the revision surgery that the locking mechanism feature of the cervical plate previously implanted on (b)(6) 2020 appeared to be deployed and intact; therefore, the reported fault does not indicate a malfunction associated with the locking mechanism.The revision surgery consisted of removing the 81-1614 variable - 4.0mm self drilling 14mm screw from the 3-level construct, replacing it with qty (1) 81-1814 variable - 4.3mm self tapping 14mm screw, and redeploying the locking mechanism.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent anterior cervical fixation consisting of the cabo anterior cervical plate system.Seaspine was informed of a revision surgery that occurred on (b)(6) 2020 as a result of a postoperative screw migration.

Brand Name
CABO ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
VARIABLE -4.0MM SELF DRILLING, 14MM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad, ca
MDR Report Key10190199
Report Number3012120772-2020-00043
Device Sequence Number19059561
Product Code KWQ
UDI-Device Identifier10889981160913
UDI-Public10889981160913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number81-1614
Device Catalogue Number81-1614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR